What a positive message! Thank you!
Member has chosen to not make this information public.
Hello Dyanne, YourAfib case sounds just like mine…was. Like you and according to the cardiologist's directions, I drank no alcohol, no coffee, no tea, no chocolate, decongestants or dental stimulant drug, kept out of cigarette smoky environments and kept my stress levels down. The cardiologist said that my Afib was the worst he had ever seen. He was concerned because the dose to keep my Afib under control was at the max which he said could suddenly stop my heart. I actually asked my gynaecologist for estrogen because I had read that this could be the solution. And it did work and I was able to stop the beta blocker and I was Afib free!. But I was taking it 'unopposed'…which means without progesterone to balance it which raises the chances of a reproductive cancer. So I took progesterone with it and the Afib returned but I needed less beta blocker at least. I decided to stop the hormones and just take the high dose beta blocker since I didn't like the idea of being on 3 meds… Probably not the best idea since the beta blocker dose was at a dangerous level.
Plan B: For me the magic bullet was when I started going to the gym 6 days out of 7 and did aerobic exercise for 30 minutes out of the hour program. Every few days I lowered the beta blocker and for the first time in almost 2 years my heart remained stable. At the end of a month, I gradually (important) weaned myself off beta blockers…AND my Afib was 'cured'!!! I continued for 4 months going to the gym 6 days out of 7. The cardiologist told me that a cure was impossible and that the arrhythmia would be back. Well, here I am 24 years later and still no Afib. Of course, I am religiously adherent to the prevention strategies.
I see in your bright and cheery photo, your hair is the same colour as mine which means our estrogen and progesterone production/levels are low….and this leads me to a suggestion. How about going on low dose estrogen; maybe even the Estring/vaginal estrogen cream or vaginal pill? (I take it to prevent UTIs.) Of course, you need progesterone to counteract the estrogen and I would suggest bio-identical progesterone (remember Goldie Hawn?) which I have been taking for over 15 years. I go to a clinic that specializes i women's hormonal health…here in Montreal. The progesterone cream is made from sweet potato not chemicals and actually comes from the US. Bonus: I put the cream on my forearms before bed and sleep like a baby and wake up refreshed.
I hope this helps… Good luck, Dyanne!
Dec 22, 2019 · Chronic bladder infection using a Gentamicin bladder wash in Kidney & Bladder
Oh boy…c-difficile! You must have gone through a really rough time…
I agree with you. Since I turned 65, it's one thing after another; arthritis and stiffness, heel spur, keratosis, back problems…and UTIs!…
We have to get out of TREATMENT and CURE mode and get into serious PREVENTION mode. Big Pharma has paid for doctor's education and that includes to a large degree teaching them which drugs work for which ailments. That should be a last option of defence.
As Hippocrates, the father of medicine said, "Let food be thy medicine and medicine be thy food.". For UTIs and for c-difficile, taking high quality (50 billion) probiotics on a daily basis is essential. I hope you have been doing that for the past few years. Avoiding sugars that encourage yeast growth and cause inflammation again is ultra important. You can get those urine testing sticks at your pharmacy to test your urine's pH. It should be 7 or higher (more alkaline) to prevent UTIs because bacteria has a hard time growing in high alkaline urine. You can help it along by taking baking soda. Since I have battled UTIs, success for long term periods with no UTIs have been due to the usual lifestyle PREVENTION tactics that everyone knows: drinking plenty of water, showering (after BMs) morning and night, eating at least 6 servings of fruit and veggies per day, keeping sugary foods and high carbs out of diet, keeping regular but also: taking a combination of the skin/pulp/seeds of cranberry in lozenge form. No it's not d-mannose. It's Utiva which can be ordered on line. Added to this is vaginal Probaclac from the pharmacy that kills bacteria in the perineal area. My God, it really works! My record so far with this protocol is 3 months then invariably I have a sugary meal or two and a UTI flares up and I have to take a course of antibiotics. Then the Utiva and vaginal Probaclac usually keep UTIs at bay for another long while. If not, it means that the UTI was not fully cured in the first place.
It took me about 40 UTIs in 3 years and a good 2 years of serious troubleshooting and 'research' to finally find the right prevention protocol. I go on the very credible site PubMed (where results of research world wide is published) for most information concerning UTIs and any other ailments.
It also deals with blushing! I used to blush and it was so embarrassing. Then I took beta blockers for Afib for a year and 9 months (until I cured the Afib myself through aerobic exercise) and after that I never blushed again. Strange!
I cured my A-fib! I didn't have 3 steady beats in a row, felt faint in waves, had to constantly gasp for air etc… The cardiologist said I was the worst case of atrial fibrillation he had ever seen. A very high dose of the beta blocker, Sotacor was required to steady my heart. The cardiologist told me to try to take less because at that dose my heart could stop! But when I tried to lower it even by a tiny bit, the A-fib would return as wild as ever. The Holter monitor even malfunctioned because there were just too many wild beats! lol I was on the high dose of beta blocker for a year and 9 months and was so fed up with the side effects. I did some research and read that exercise could steady an irregular heartbeat. I joined a gym and went 6 days out of 7 on the treadmill for 35 minutes and then strength training and stretches…and I did manage to get my dose of beta blocker down a bit without it flying out of rhythm. I then took a bit less…and a bit less all with no a-fib returning. At the end of the month, to my own shock and amazement, I was completely off the beta blockers. I guess I was strengthening my heart…which after all is a muscle. I went back to the cardiologist and told him that I cured my A-fib and he said, "Impossible!". He said it would be back but in the meantime to stay clear of any stimulants; coffee, alcohol, tea, chocolate, decongestants and cigarette smoke. I was VERY motivated because that 1 year and 9 months on heavy meds made me feel 90 years old…and I was only 48.
Fast forward to today at age 70 and I still do not drink coffee, alcohol etc…and my heart is as steady as a rock. I admit that on occasion I will be tempted to have a bit of coffee or a piece of chocolate cake, for example and my heart does skip a few beats. That's enough of a warning for me and I swear I won't tempt fate again because I do not ever want to go through what I did many years ago with atrial fibrillation.
Hello Jadilow, My understanding is that heart pain moves. It doesn't stay in one spot. It moves and that can be around the chest, and sometimes up an arm, through to the back, up into the neck etc.. Muscle pain can be sharp and in one spot. Try some moves that move the chest muscles around and breathe in and out deeply. It can cause sharp, localized pain when you stretch chest muscles.
I think you would know if you have reflux. It really feels 'digestive' and burns. Baking soda really helps. If you take it, any reflux should calm right down so that should tell you if it is reflux. Tums is okay too because it's just calcium. If you have Xantac, take it back to the pharmacy. They've discovered it's carcinogenic and it's been taken off the market.
You cannot fool around with the dose of a beta blocker. Any changes you make should be, of course with the doctor's ok AND you can be sure, you will have to make the increase or decrease very gradually. Otherwise it can be dangerous…
Hello Colleen, I agree. Medication is certainly necessary when lifestyle changes either don't work, are not complied with (as weight loss in my own case) or are not relevant for a particular condition.
So that it did not seem like MY opinion or one without references, I would like to have included a link to an amazing documentary of leading Canadian doctors and researchers in the field of cholesterol but it seems that Americans can't gain access to it on our government TV site, The Fifth Estate. In the documentary the experts state that only a man in his forties who has already had a heart attack should be on statins. And definitely not the elderly. It is fact and stated even on your Mayo clinic and Harvard University's Medical sites that side effects of statins are memory loss, joint pain, muscle weakness, often progression to diabetes and liver damage.
Doctors are unfortunately under the thumb of Big Pharma and woe betide any doctor who bucks the system. If he or she were to dissuade a patient from taking a statin…and then that person happened to have a heart attack, his career could be ruined…with the help of Big Pharma and the media.